| Catalog Number |
7210708 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that during surgery the device came out of the bone.The procedure was successfully finished with a backup s&n device after drilling an additional hole.No patient injury or significant delay was reported.
Additional Manufacturer Narrative
One twinfix ti 5.0 preloaded suture anchor device used for treatment, was returned.The complaint stated: ¿the device came out of the bone.¿ no needles suture or anchor were returned.There is obvious visible distortion of the female steel hex driver insertion shaft.It has been completely twisted and collapsed at the distal end.The condition is aligned with torque and loss of axial alignment.Instructions for use are quite specific.Proper site prep includes pre-drilling which is essential for successful use of the device.: excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.¿ the appropriate smith and nephew drill bit and drill guide are each sold separately.There are no other complaints for this production lot.No root cause related to the manufacture of this device was confirmed.Product met specifications upon release to distribution.
Additional Manufacturer Narrative
One ed7210708 twinfix ti 5.0 preloaded suture anchor device was used for treatment but was not returned for evaluation.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: unexpected bone condition/density.Alternate prep method or instruments used.Alternate insertion technique used.Incomplete anchor insertion.Loss of or lack of axial alignment.Instructions for use are quite specific for this device.Maintaining axial alignment is critical to successful implantation.Proper hole depth is achieved when the shoulder on the proximal end of the drill bit contacts the bone surface and drilling cannot continue.Proper site prep includes pre drilling which is essential for successful use of the device.The appropriate smith and nephew drill bit and drill guide are each sold separately.Product met specifications upon release to distribution.